Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 10, 2020, 3:21 PM CDT for Calumet County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 10, 2020, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WWUS83 KGRB 102021
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
321 PM CDT Wed Jun 10 2020
WIZ039-040-049-050-102115-
Calumet-Kewaunee-Manitowoc-Brown-
321 PM CDT Wed Jun 10 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN KEWAUNEE...CALUMET AND MANITOWOC COUNTIES...
At 319 PM CDT, a broad area of showers and locally strong
thunderstorms were clustered from Manitowoc to Columbus, moving
northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Manitowoc, Kewaunee, Chilton, Brillion, Denmark, Cleveland, Valders,
St. Nazianz, Two Creeks and Camp Rokilio Scout Camp.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4394 8816 4394 8840 4406 8840 4424 8823
4424 8819 4428 8819 4445 8802 4445 8749
4390 8769 4389 8816
TIME...MOT...LOC 2019Z 219DEG 10KT 4347 8888
$$
KallasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:12 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 10, 2:12 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 212 PM CDT Wed Jun 10 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 211 PM CDT Wed Jun 10 2020 Showers and thunderstorms developing across southern Wisconsin will continue to push northeast through northern Wisconsin as a negatively tilted mid level trough and PV anomaly push northeast through the western Great Lakes region. CAMS models continue to show this activity pushing into the southeastern portion of the cwa this afternoon with 1000 to 1500 J/kg of MUCAPE and 50 knots of bulk shear. Strong to severe storms will be possible this afternoon and into early this evening with gusty winds, large hail and heavy rainfall being the main threats. Since the heaviest rainfall fell to the west last night, flooding concerns are not as high across the eastern cwa with this activity. However some urban and small stream flooding will be possible with any heavy rainfall in a short period of time. The most prone areas will be where the current SPC marginal risk is located, generally from the Fox Valley east to the lakeshore. Cooler and drier air will advect into the region later tonight, ending the rain from west to east as overnight lows fall into the middle to upper 40s across the north, with lower to middle 50s across east-central Wisconsin and the lakeshore. Thursday will start out sunny and dry, however cold air aloft and a weak mid level shortwave will cause clouds to quickly form later in the morning with scattered showers and isolated thunderstorms possible during the afternoon as MUCAPEs rise to a few hundred J/kg. The latest models indicate the activity will be a bit more widespread, therefore will increase POPs across the southern cwa given the increased coverage in precipitation Thursday. Highs on Thursday are expected to range from the upper 60s across the north, with lower to middle 70s across central and east-central Wisconsin. .LONG TERM...Thursday Night Through Wednesday Issued at 211 PM CDT Wed Jun 10 2020 Amplified mean flow through the weekend to consist of a western CONUS upper trough, central CONUS upper ridge and an eastern NOAM upper trough. Prevailing northwest flow into WI will send temperatures below normal from Friday through Sunday before the upper ridge shifts east into the western Great Lakes and temperatures moderate to above normal for next Tuesday/Wednesday. Precipitation chances to be confined to Thursday night as a shortwave dives southeast through the mean flow and to the middle of next week depending on the location of the upper ridge. Chance of showers/isolated thunderstorms will continue over parts of northeast WI into Thursday evening as a cold front and embedded mid-level shortwave move southeast. Any additional precipitation would be on the light side and should not aggravate the higher river levels that will be above bankfull. Temperatures to be a little tricky depending on how long clouds hang around. If clearing does occur fast enough, the light north winds could allow temperatures to easily fall more than expected. Right now, have readings down into the lower to middle 40s north, upper 40s to lower 50s south. A ridge of high pressure is forecast to extend from western Ontario south into the western Great Lakes, then southwest into the southern Plains on Friday. Cool air mass aloft combined with daytime heating, should allow for scattered/broken deck of cumulus clouds to develop. It is possible a few sprinkles or a brief shower or two to occur Friday afternoon, but with dew points in the 30s and 40s, do not anticipate much precipitation to reach the ground. Max temperatures on Friday will be a good 5 to 10 degrees below normal which would put readings in the lower 60s north- central WI/near Lake MI, middle 60s to around 70 degrees south. Loss of daytime heating will allow for the clouds to dissipate, leaving a mostly clear sky/light wind regime over northeast WI with the surface ridge still overhead. This should bring a rather chilly night to the area with min temperatures in the middle to upper 30s north, lower to middle 40s south. Despite short nights this time of year (almost at the summer solstice), at least areas of frost can be expected north and may eventually need a frost advisory. Models diverge a bit going into the weekend as warmer air to our west attempts to push east into WI, but will be fighting dry air from the surface ridge over the Great Lakes. The GFS does bring measurable rain toward central WI, however other models either keep this precipitation over the Upper MS Valley or have no precipitation at all. Prefer to run with the dry forecast as the GFS has a tendency of being too quick with the moisture return. Temperatures to remain cool with most locations a couple of degrees either side of the middle 60s. Quiet/cool weather conditions to continue through the end of the weekend as the central CONUS upper ridge moves into the Upper Midwest and the surface ridge to be situated just to our east. Cannot rule out patchy frost over parts of northern WI Saturday night, but temperatures should not be as cool as Friday night. Max temperatures for Sunday to range from the middle 60s near Lake MI, upper 60s to lower 70s inland. This upper ridge reaches the western Great Lakes region by Monday and with warming 8H temperaturs into the lower teens celsius, expect temperatures to warm closer to normal levels for mid-June. This translates to readings on Monday near 70 degrees lakeside, lower to middle 70s north and middle to upper 70s south. Level of uncertainty begins to increase by Tuesday as the models have a wide range of locations of the upper ridge. The ECMWF holds the ridge over the western Great Lakes due to a blocking closed upper low over the eastern CONUS. This scenario would keep northeast WI dry with temperatures slightly above normal. On the flip side, the GFS does not have the closed low, thus the upper ridge shifts toward the eastern Great Lakes and allows a southwest flow to pull gulf moisture northward. Increasing moisture and WAA would bring precipitation chances back to the forecast area as early as Monday, but chance pops would be necessary for northern WI both Tuesday and Wednesday where a frontal boundary to get hung up. Due to the vast difference here, have followed the consensus solution which only has minimal pops over the north on Tuesday and Wednesday. Temperatures should go above normal with readings by Wednesday away from the lake, getting back into the 80s. && .AVIATION...for 18Z TAF Issuance Issued at 1143 AM CDT Wed Jun 10 2020 Some brief clearing across eastern Wisconsin will disappear this afternoon as another upper level disturbance and surface low pressure system bring additional rain and scattered thunderstorms to the area this afternoon and evening, especially across eastern Wisconsin. MVFR conditions will likely accompany the rain with some areas possibly reaching IFR in the heavier activity. Although all of the eastern TAF sites could see thunder, MTW is the most likely so included a TEMPO group with this set of TAFs. The rain will end later tonight, with clearing skies expected late tonight through midday Thursday. An upper level disturbance will bring scattered showers and MVFR conditions across northern Wisconsin Thursday afternoon. Surface winds will also become gusty from a westerly direction from west to east this afternoon, lasting through Thursday with gusts of 20 to 25 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jun 10, 2:18 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 218 PM CDT Wed Jun 10 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 218 PM CDT Wed Jun 10 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Rivers and streams will continue to rise given recent rainfall as well as any rain that falls tonight. Minor flooding is possible in some areas. Rain and scattered thunderstorms will return to the region this evening. Up to an inch of rain could fall across eastern Wisconsin this afternoon and evening. Minor flooding of urban areas and small streams is possible. There is a marginal risk for severe weather this evening across portions of east-central Wisconsin and the lakeshore as thunderstorms move northeast from southern Wisconsin. The strongest storms may produce gusty winds, large hail, and heavy rainfall, which could produced localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Areas of frost are possible across far northern Wisconsin Friday night as temperatures are forecast to fall into the middle to upper 30s. Patchy frost is possible over far northeast Wisconsin Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind gusts greater than 40 mph, hail pea size or larger, rainfall amounts of one inch or greater, and any flooding. LMZ521-522-541>543-111930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 218 PM CDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected along Lake Michigan through late this evening. There is a marginal risk for severe weather this evening along the Lake Michigan nearshore waters south of Sturgeon Bay. The main threats would be large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability of widespread hazardous weather is low. Kurimski/Kallas
In the hours before
Local storm report, Jun 10, 10:00 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HEAVY RAIN 8 N TOMAHAWK 45.58N 89.73W
06/10/2020 M3.46 INCH ONEIDA WI PUBLIC
VIA SOCIAL MEDIA
&&
TIMMULocal storm report, Jun 10, 10:18 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HEAVY RAIN 7 E KNOWLTON 44.69N 89.55W
06/10/2020 M1.60 INCH MARATHON WI PUBLIC
&&Special weather statement, Jun 10, 2:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
210 PM CDT Wed Jun 10 2020
WIZ049-050-101945-
Calumet WI-Manitowoc WI-
210 PM CDT Wed Jun 10 2020
...STRONG THUNDERSTORMS HEADED TOWARDS MANITOWOC...
At 208 PM CDT, Doppler radar was tracking a series of strong
thunderstorms near St. Nazianz, or 11 miles north of Howards Grove,
moving north at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Manitowoc, Chilton, Brillion, Cleveland, Valders, St. Nazianz, Two
Creeks, St Anna, Camp Rokilio Scout Camp and Two Rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4394 8816 4394 8820 4424 8820 4424 8789
4433 8788 4433 8754 4434 8753 4435 8747
4432 8748 4422 8746 4413 8752 4406 8760
4390 8769 4389 8816
TIME...MOT...LOC 1908Z 201DEG 42KT 4399 8786
UhlmannSpecial weather statement, Jun 10, 2:44 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
244 PM CDT Wed Jun 10 2020
WIZ049-050-102030-
Calumet WI-Manitowoc WI-
244 PM CDT Wed Jun 10 2020
...STRONG THUNDERSTORMS ENTERING CALUMET AND MANITOWOC COUNTIES...
At 241 PM CDT, Doppler radar was tracking a series of strong
thunderstorm near Camp Rokilio Scout Camp, or 10 miles northwest of
Howards Grove, moving north-northeast at 30 mph.
Winds in excess of 30 mph and half inch hail will be possible with
these storms.
Locations impacted include...
Appleton, Manitowoc, Menasha, Chilton, Brillion, Cleveland, Valders,
St. Nazianz, Two Creeks and St Anna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4394 8816 4394 8840 4424 8840 4424 8789
4431 8789 4432 8748 4420 8748 4412 8753
4406 8760 4390 8769 4389 8815
TIME...MOT...LOC 1943Z 198DEG 41KT 4393 8799
UhlmannSpecial weather statement, Jun 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
321 PM CDT Wed Jun 10 2020
WIZ039-040-049-050-102115-
Calumet-Kewaunee-Manitowoc-Brown-
321 PM CDT Wed Jun 10 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN KEWAUNEE...CALUMET AND MANITOWOC COUNTIES...
At 319 PM CDT, a broad area of showers and locally strong
thunderstorms were clustered from Manitowoc to Columbus, moving
northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Manitowoc, Kewaunee, Chilton, Brillion, Denmark, Cleveland, Valders,
St. Nazianz, Two Creeks and Camp Rokilio Scout Camp.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4394 8816 4394 8840 4406 8840 4424 8823
4424 8819 4428 8819 4445 8802 4445 8749
4390 8769 4389 8816
TIME...MOT...LOC 2019Z 219DEG 10KT 4347 8888
KallasThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:03 AM CDT | Small Craft Advisory | GRB | 21 hr | |
| Jun 10, 2:10 PM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jun 10, 2:44 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 46 min |
| Jun 10, 4:18 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 57 min |
| Jun 10, 4:49 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 5 hr |
| Jun 10, 5:34 PM CDT | Areal Flood Advisory | GRB | Door, Kewaunee, Manitowoc | 4 hr |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.